Hail, Boone
- When
- May 1, 8:20 PM CST
- Where
- Boone County, Petersburg
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.850, -98.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 1, 1:15 PM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 215 PM CDT TUE MAY 1 2001 ALL 12Z MODELS TENDING TO SLOW SOUTHWARD MOVEMENT OF FRONT ACROSS AREA TNGT INTO WED WITH THE AVN AND NGM SLOWER OF MAJOR OPERATIONAL MODELS. BASED ON CURRENT MOVEMENT OF FRONT ALONG WITH OVERALL ETA BETTER TRACK RECORD OF HANDLING OF COLD AIR INTRUSION WILL FOLLOW NCEP LEAD AND LEAN MORE TOWARD ETA COLD FRONTAL POSITION THROUGH AROUND 48 HRS. AS CAP IS BROKEN ANTICIPATE CONVECTION TO DEVELOP BY BY AROUND 20Z TO 21Z ALONG FRONT FROM BETWEEN KODX AND KAUH TO NEAR KSUX. CONVECTION TO GRADUALLY WORK SOUTH DURING THE NIGHT WITH THE FRONT. WILL LIKELY RETAIN SOME POPS N OF FNT BUT LESS RISK SGFNT WX. BESIDES THE THREAT FOR SVR WEATHER ASSOCIATED WITH CDFNT WITH SGFNT CAPE AND SUFFICIENT SHEAR...POTENTIAL WILL ALSO INCREASE FOR AREAS OF HEAVY RAIN DURING NIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA AS LOW LEVEL FLOW TENDS TO VEER WITH INFLUX OF INCREASING LOW LEVEL MOISTURE. TRENDING TOWARD ETA MODEL BELIEVE MAIN POTENTIAL FOR SHWRS AND AND EMBEDDED TSTMS ON WED INTO WED EVE WILL BE MAINLY IN SE NEB INTO SW IA. HOWEVER CHANCE FOR RAIN INCREASING ACROSS ENTIRE AREA AGAIN LATER WED NIGHT INTO THU AS LOW LEVEL MOISTURE INFLUX INCREASES INTO THE SFC BOUNDARY AS IT TRIES TO LIFT NWD. IN ADDITION SWLY UPPER FLOW OVERRUNNING COOL DOME ALONG WITH DISTURBANCES COMING OUT OF UPPER LOW OVER SW U.S. WILL HELP GENERATE GOOD CHANCE FOR RAIN AND EMBEDDED TSTMS. BEYOND 48HRS ETA MAY BE SHIFTING UPPER LOW A BIT FAST AND AVN MODEL TREND BETTER IN EXTENDED PERIODS. EXTENDED LOOKS QUITE UNSETTLED AND WET THROUGH WEEKEND. .OMA...NONE. WIESE g
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT TUE MAY 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM ONAWA IA 1 INCH HAIL
05/01/01 MONONA REPORTED BY HAM RADIO
OPERATOR.
0403 PM ONAWA IA 60 MPH TSTM GUST
05/01/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0515 PM TEKAMAH NE 1.75 INCH HAIL
05/01/01 BURT REPORTED BY HAM RADIO
OPERATOR.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-020500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 644 PM CDT TUE MAY 1 2001 STORM SPOTTERS ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT IS PUSHING SLOWLY SOUTH THROUGH EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. A LOW LEVEL JET IS FORCING WARM AIR AND UNSTABLE AIR TO LIFT OVER THE FRONT...CAUSING THUNDERSTORMS TO DEVELOP...AND THEN INTENSIFY RAPIDLY. DRIER AIR IN CENTRAL NEBRASKA IS INTERFERING WITH THUNDERSTORM DEVELOPMENT EXCEPT WITHIN 50 MILES OF THE MISSOURI RIVER. WHERE MOISTURE IS GREATEST...OVER FAR EASTERN NEBRASKA AND WESTERN IOWA...STRONG AND OCCASIONALLY SEVERE THUNDERSTORMS WILL CONTINUE TO FORM ALONG AND JUST NORTH OF THE COLD FRONT TONIGHT. BY MIDNIGHT...THE LOW LEVEL JET IS FORECAST TO BRING UP A MORE MOIST AIRMASS FROM KANSAS. THIS MAY ALLOW SEVERE THUNDERSTORMS TO DEVELOP FARTHER WEST INTO NEBRASKA. SEVERE ACTIVITY LIKELY TO WEAKEN LATE IN THE NIGHT AS TEMPERATURES BEGIN TO COOL. BY THAT TIME...MOST THUNDERSTORMS WILL BE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...AND MAY BEGIN TO PRODUCE HEAVY RAIN. THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE LARGE HAIL. WIND SHEAR MAY BE SUFFICIENT TO PRODUCE SMALL TORNADOES A SHORT DISTANCE NORTH OF THE COLD FRONT THROUGH EARLY TONIGHT. THE LARGEST STORMS WILL ALSO PRODUCE STRONG WINDS PEOPLE ARE ADVISED TO MONITOR NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION MEDIA OUTLETS FOR WEATHER DEVELOPMENTS THIS EVENING THROUGH TONIGHT. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
648 PM CDT TUE MAY 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM MONDAMIN IA .75 INCH HAIL
05/01/01 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0549 PM 2 NW LITTLE SIOUX IA 1 INCH HAIL
05/01/01 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0608 PM MONDAMIN IA .75 INCH HAIL
05/01/01 HARRISON REPORTED BY HAM RADIO
: OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
913 PM CDT TUE MAY 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0646 PM MONDAMIN IA .75 INCH HAIL
05/01/01 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0646 PM MONDAMIN IA .75 INCH HAIL
05/01/01 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0655 PM 3 E MONDAMIN IA TORNADO
05/01/01 HARRISON REPORTED BY MEDIA.
0656 PM 3 E MONDAMIN IA 1 INCH HAIL
05/01/01 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0704 PM 2 E MONDAMIN IA TORNADO
05/01/01 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0705 PM MAGNOLIA IA TORNADO
05/01/01 HARRISON REPORTED BY MEDIA.
0732 PM PERSIA IA TORNADO
05/01/01 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0748 PM 3 N WOODBINE IA .88 INCH HAIL
05/01/01 HARRISON REPORTED dBY HAM RADIO
OPERATOR.The Omaha radar (KOAX), 154 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245503.